# SDR ASAA9780074

- Difficulty date: May 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N940AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49825
- System (JASC): 4940 · APU Start/Ignition System
- Part: Start Relay
- Part number: A770WA2
- Condition: Stuck
- Location: E/E Compart
- Stage of operation: IN
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

SEA - DURING MAINTENANCE CHECK AND RUNUP OF THE AUXILIARY POWER UNIT (APU), SMOKE AND FIRE WAS NOTED IN THE APU COMPARTMENT AREA.  SHUT DOWN THE APU AND DISCHARGED BOTH AIRCRAFT FIRE BOTTLES AND USED A PORTABLE GROUND FIRE EXTINGUISHER TO EXTINGUISH THE FIRE.  REPLACED THE APU.  DURING OPERATIONAL CHECK OF THE APU, DISCOVERED THAT THE APU START RELAY R2-63 WAS STUCK CLOSED.  REPLACED THE APU START RELAY AND ACCOMPLISHED RUN UP OF APU AND OPERATED NORMALLY.  (M)
